Florida, 2020

Flash Flooding and Damaging Winds in Florida, June 19, 2020

June 19, 2020 · NWS MFL · 9 events in 2 counties and zones

South-southwesterly flow allowed for deep tropical moisture to stay in place across South Florida. This prevailing flow also allowed the Gulf sea breeze to progress further inland, pinning the Atlantic sea breeze to the coast, becoming the focus for afternoon showers and thunderstorm.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
$1,000
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

South-southwesterly flow allowed for deep tropical moisture to stay in place across South Florida. This prevailing flow also allowed the Gulf sea breeze to progress further inland, pinning the Atlantic sea breeze to the coast, becoming the focus for afternoon showers and thunderstorm. As a mid-upper level shortwave rotated across the region aloft through the day, coverage of thunderstorms increased along the east coast and brought gusty winds and heavy rainfall that lead to flash flooding in Broward and Palm Beach.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 19, 3:51 PM EST, 29 minutes earlier.

Area forecast discussion, Jun 19, 3:51 PM EST, 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
451 PM EDT Fri Jun 19 2020

.Mesoscale Discussion...
Vigorous convection is ongoing over eastern portions of Palm Beach
County this afternoon. This activity is expected to continue
forming southward along the sea breeze boundary into northern and
central portions of Broward County. Precipitable water values in
these areas are above 2.1 inches per the SPC Mesoanalysis page. An
area of 25 to 30 kt effective bulk shear is present from Lake
Okeechobee towards coastal Palm Beach and Broward Counties. An
east-west boundary from inland Southwest Florida towards the
Atlantic coast is close to a southern bound for this potentially
conducive area for vigorous convection.

Several cells have shown the ability to tap into this enhanced
environment to become vigorous. As the next hour or two continues,
the southward development trend will lead into a conditionally ripe
environment that still exists for strong to isolated severe
storms in Broward but that environment may become less supportive
for strong to severe storms entering into Miami-Dade County. This
is subject to change and will require monitoring through the
afternoon into the early evening hours. Additional updates will be
provided as necessary.

&&

.Prev Discussion... /issued 313 PM EDT Fri Jun 19 2020/

..Monitoring Strong to Severe Storm Potential Today...

Short Term (This Afternoon through Saturday)...
Afternoon showers and T'storms are ongoing across the Lake
Okeechobee area this afternoon. Robust instability currently
resides along the I95 corridor where the highest insolation is
occurring. The overall wind regime is fairly light, however, there
is just enough bulk shear to present a conditional severe weather
potential (hence the SPC marginal risk). CAMs are verifying well
currently with the convection across the northern tier. Going
ahead a few hours, additional convective development is expected
to take place across the northern interior and slide east
southeastward toward Broward and Palm Beach Counties. An isolated
severe T'storm or two will be possible with gusty winds and
perhaps small hail. PWAT values are above 2.0" across a good
portion of the CWFA, so think that flooding will still be
possible, especially across the eastern metro areas.

Convection will gradually begin to dissipate again around or
shortly after sunset. An overall dry night is expected. On
Saturday there will be more of weak confluent flow pattern aloft.
This will help with drier air working into the mid-levels, which
should help limit coverage slightly when compared today. Showers
and T'storms will still be likely across the interior and west
coast during the mid to late afternoon hours. That said, by adding
the drier air into the mix we will somewhat increase the wind
potential, especially in the strongest updrafts updrafts.

Long Term (Saturday Night through Thursday)...
A pattern transition is forecast heading into next week with
unsettled weather still possible through the long term period. The
cut off low aloft over the Appalachians will gradually slide into
the Mid-Atlantic coast over the weekend before heading towards the
north Atlantic waters off the Canadian Maritimes by early to mid
next week. At the surface, a persistent ridge of high pressure will
stick around through much of the period with mid-level high pressure
building in. This pattern shift should allow some slightly drier
conditions more closely resembling our typical summer diurnal
thunderstorm pattern.

One wild card for this portion of the forecast is the arrival of a
Saharan Air Layer early next week. The SAL is currently over the
Atlantic and will approach the Lesser Antilles and eastern Caribbean
this weekend. This layer will bring some drier air at the mid and
lower levels which could help limit convective coverage and increase
subsidence which can lead to higher heat index values for the work
week. On the flip side, the more efficient diurnal heating due to a
lack of cloud cover and lower moisture in the atmospheric column
could allow for more available instability that select updrafts
could tap into to create more vigorous convection even if coverage
is more limited. Monitoring the leading edge of the SAL is important
as that gradient could serve as a focused enhanced mixing layer
which could help enhance updraft activity.

The latest guidance continues with a similar trend as the previous
run which allows the SAL to linger through the period. One impact of
this will be a slightly drier pattern compared to what we had
experienced over the last month or so. This will bring rain chances
back closer to or below what is typical for a summer sea breeze
pattern but will also bring some of that summer heat to the area
that we had been able to avoid reaching into heat index values which
could be hazardous to the health of those exposed outdoors.

Near the end of the period, a mid-level low will emerge over the
Great Lake region which could again shift a trough over the
southeastern United States around Thursday. This could help enhance
convective coverage to close out the week but there is some spread
in the guidance with the timing of this trough or any shortwave
troughs for the extended period. This variability does lower the
confidence slightly mid to late next week.

Marine...
Mostly favorable marine conditions are expected at this time.
Although overall conditions will be favorable, convection across
the Gulf, Atlantic, and Lake waters can be expected from time to
time. In the stronger convection, cloud-to-water lightning, brief
heavy rainfall, gusty winds, and perhaps an isolated waterspout
or two can't be ruled out.

Aviation (18z TAFs)...
Scattered to numerous convection is forecast later this
afternoon, especially for PBI, FXE, and perhaps FLL. This is where
we have IFR TEMPOs going. Lower end TEMPOs elsewhere for now.
Convection should begin to decrease around or just after sunset.
VFR conditions expected overnight and through Saturday morning.
Mostly light and variable winds less than 10 knots can be
expected.
&&

.Preliminary Point Temps/PoPs...
West Palm Beach  75  88  76  88 /  40  50  30  60
Fort Lauderdale  77  87  78  87 /  40  60  30  60
Miami            77  89  78  89 /  40  60  30  60
Naples           74  90  75  90 /  20  60  40  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.

&&

Mesoscale Discussion...02/RAG
Hazardous weather outlook, Jun 19, 9:48 AM EST, 6 hours 32 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1048 AM EDT Fri Jun 19 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
200300-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1048 AM EDT Fri Jun 19 2020

...STRONG TO EVEN SEVERE STORMS POSSIBLE INTERIOR/EAST COAST AREAS TODAY...
...HEAVY RAINFALL POSSIBLE TODAY...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous showers and thunderstorms are
expected late this morning and continuing through the afternoon. The
highest coverage of storms will be over the interior and east coast
metro areas where gusty winds, hail, lightning strikes, and heavy
rainfall could become frequent at times.

Wind: The strongest storms will be capable of producing wind gusts up
to 50 mph.

Hail: The strongest storms will be capable of producing hail up to
nickel size.

Flooding: Periods of heavy rainfall may lead to street flooding over
portions of South Florida. The most likely areas to experience
flooding will be from northern Broward County north through the Palm
Beach County.

Tornado: There is a slight chance of a tornado over the eastern areas
of South Florida with the thunderstorms especially where the sea
breezes collide this afternoon.

Waterspouts: A few waterspouts are possible over the local waters.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Showers and thunderstorms are expected each day, most numerous in the
afternoon and evening over the interior and Gulf coast, with
a few thunderstorms during the night and morning over the east coast
metro areas. Gusty wind, occasional to frequent lightning strikes,
and locally heavy rainfall can be expected in areas of higher shower
and thunderstorm coverage.

Temperatures will increase through the forecast period, and heat
index values are expected to be around 105 degrees over portions of
the interior and Gulf coast each afternoon.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Baxter

In the hours before

Special weather statement, Jun 19, 1:29 PM EST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Miami FL
229 PM EDT Fri Jun 19 2020

FLZ063-191930-
Glades FL-
229 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLADES COUNTY UNTIL
330 PM EDT...

* At 228 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles southeast of Brighton
  Seminole Reservation, or 8 miles east of Lakeport, moving northeast
  at 15 mph.

* Small hail, funnel clouds, and wind gusts up to 50 mph possible
  with this storm.

* Locations impacted include...
  Lakeport, Buckhead Ridge, Brighton Seminole Reservation, Indian
  Prairie Canal Mouth and Okeechobee Tantie Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2720 8094 2719 8091 2718 8091 2717 8089
      2717 8088 2714 8087 2717 8086 2713 8079
      2706 8085 2702 8086 2699 8088 2695 8100
      2690 8101 2697 8114 2721 8097 2721 8094
TIME...MOT...LOC 1828Z 205DEG 11KT 2700 8099

BAXTER
Special weather statement, Jun 19, 1:48 PM EST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Miami FL
248 PM EDT Fri Jun 19 2020

FLZ067-068-168-191930-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
248 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PALM BEACH COUNTY UNTIL
330 PM EDT...

* At 248 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Canal Point to near Lion Country Safari Park. Movement was
  northeast at 15 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with these storms.

* Locations impacted include...
  West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Pahokee,
  Tequesta, Juno Beach, Canal Point, Royal Palm Beach, North County
  Airport, Loxahatchee Groves, Lion Country Safari Park, The Acreage,
  Fremd Village-Padgett Island, Juno Ridge, Fau North Campus, Philo
  Farms, Limestone Creek, Caloosa and Jupiter Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2688 8003 2662 8034 2684 8077 2691 8070
      2696 8069 2702 8063 2696 8061 2696 8014
      2697 8014 2697 8003
TIME...MOT...LOC 1848Z 232DEG 15KT 2688 8067 2679 8036

CWC
Special weather statement, Jun 19, 2:31 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Miami FL
331 PM EDT Fri Jun 19 2020

FLZ067-068-168-192015-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
331 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 415 PM EDT...

* At 331 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near North County Airport, or 13
  miles southeast of Indiantown, moving northeast at 30 mph.

* Dime size hail, funnel clouds, and wind gusts up to 50 mph possible
  with this storm.

* Locations impacted include...
  West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Riviera
  Beach, Palm Beach, Pahokee, Tequesta, Juno Beach, Canal Point,
  Royal Palm Beach, North Palm Beach, Lake Park, Port Of Palm Beach,
  North County Airport, Loxahatchee Groves, Lion Country Safari Park,
  Schall Circle, Juno Ridge and The Acreage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2674 8003 2662 8041 2689 8072 2692 8070
      2698 8069 2701 8066 2702 8063 2696 8061
      2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 1931Z 234DEG 25KT 2689 8032

CWC
Special weather statement, Jun 19, 3:11 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Miami FL
411 PM EDT Fri Jun 19 2020

FLZ063-066-067-070-192100-
Hendry FL-Inland Collier County FL-Inland Palm Beach County FL-
Glades FL-
411 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER...HENDRY
AND WEST CENTRAL PALM BEACH COUNTIES UNTIL 500 PM EDT...

* At 411 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Immokalee, moving east at 20
  mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Ave Maria, Montura, Immokalee, Golden Gate Estates, Hendry
  Correctional, Felda, Devils Garden, Big Corkscrew Island,
  Orangetree, Keri, Bunker Hill and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2642 8156 2650 8156 2678 8111 2663 8077
      2630 8110 2626 8157 2642 8161
TIME...MOT...LOC 2011Z 257DEG 16KT 2641 8135

CWC
Special weather statement, Jun 19, 3:17 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Miami FL
417 PM EDT Fri Jun 19 2020

FLZ067-068-071-072-168-172-192100-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
417 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND EASTERN PALM
BEACH COUNTIES UNTIL 500 PM EDT...

* At 417 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from Jupiter
  to Boca Del Mar. Movement was east at 20 mph.

* Dime size hail and wind gusts up to 50 mph possible with these
  storms.

* Locations impacted include...
  West Palm Beach, Boca Raton, Deerfield Beach, Boynton Beach, Delray
  Beach, Wellington, Jupiter, Palm Beach Gardens, Lake Worth, Riviera
  Beach, Palm Beach, Tequesta, Highland Beach, Juno Beach, Ocean
  Ridge, Coconut Creek, Greenacres, Royal Palm Beach, Parkland and
  Palm Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2629 8003 2634 8033 2696 8032 2696 8014
      2697 8014 2697 8003
TIME...MOT...LOC 2017Z 256DEG 19KT 2692 8009 2636 8017

CWC
Special weather statement, Jun 19, 4:00 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Miami FL
500 PM EDT Fri Jun 19 2020

FLZ066>068-070>072-168-172-192200-
Inland Broward County FL-Hendry FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Inland Collier County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
500 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLIER...
SOUTHEASTERN HENDRY...BROWARD AND PALM BEACH COUNTIES UNTIL 600 PM
EDT...

* At 500 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from Kings
  Point to Hendry Correctional. Movement was southeast at 20 mph.

* Small hail and wind gusts up to 50 mph possible with these storms.

* Locations impacted include...
  Fort Lauderdale, Coral Springs, West Palm Beach, Pompano Beach,
  Davie, Plantation, Sunrise, Boca Raton, Deerfield Beach, Boynton
  Beach, Delray Beach, Tamarac, Wellington, Margate, Palm Beach
  Gardens, Lake Worth, Riviera Beach, Lighthouse Point, Palm Beach
  and Lauderdale-By-The-Sea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2688 8003 2613 8003 2604 8060 2608 8139
      2651 8146 2657 8063
TIME...MOT...LOC 2100Z 320DEG 16KT 2642 8015 2632 8119

CWC

The radar

The Miami radar (KAMX), 110 km away, was scanning. The volume nearest the first event began at 21:19 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 4 flash flood. Local standard time, as filed.

Flash Flood, Palm Beach

When
June 19, 4:20 PM EST to 8:00 PM EST
Where
Palm Beach County, 3.83 mi SSW of Florida Gardens to 3.43 mi SSW of Florida Gardens
Cause
Heavy Rain
Reported by
Public
Coordinates
26.571, -80.159

Public reported significant flooding of roads and areas around lakes and streets in and around West Lake Worth and Boynton beach areas. One report was of water about 3.5 feet deep on a street in the Lake Charleston neighborhood. A nearby rain gauge recorded 5.38 inches of rain, most of it falling in just over an hour.

Thunderstorm Wind, Palm Beach

When
June 19, 5:05 PM EST
Where
Palm Beach County, 4.95 mi W of Boca Raton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
26.350, -80.160

Trained spotter reported a downburst wind gust and pea sized hail in the West Boca area. The strong wind downed several tree limbs of 1 to 2 inches in diameter. Wind gust estimated from a mesonet station east of the damage area at approximately 56 mph (47kt).

Thunderstorm Wind, Palm Beach

When
June 19, 5:05 PM EST
Where
Palm Beach County, 5.47 mi W of Boca Raton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
26.353, -80.168

Broadcast media relayed a public report of a large downed oak tree on Del Prado Circle in West Boca. Wind gust estimated from a mesonet station east of the damage area at approximately 56 mph (47kt). Time was also estimated from radar.

Thunderstorm Wind, Palm Beach

When
June 19, 5:06 PM EST
Where
Palm Beach County, 5.37 mi WNW of Boca Raton
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
Broadcast Media
Coordinates
26.380, -80.160

Broadcast media relayed public reports of wind damage to homes and trees in the West Boca area. Several patios lost their roofs and large tree limbs were also downed. Wind gust estimated from a mesonet station east of the damage area at approximately 56 mph (47kt). Time also estimated by radar.

Thunderstorm Wind, Palm Beach

When
June 19, 5:06 PM EST
Where
Palm Beach County, 4.39 mi W of Boca Raton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
26.340, -80.150

Broadcast media relayed public reports of wind damage to homes and trees in the West Boca and Boca Del Mar area. Several patios lost their roofs and large tree limbs were also downed. Radar estimated time.Wind gust also estimated from a mesonet station east of the damage area at approximately 56 mph (47kt).

Thunderstorm Wind, Broward

When
June 19, 5:10 PM EST
Where
Broward County, 0.93 mi SW of Deerfield Beach
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
26.310, -80.110

Picture received via twitter of a large tree toppled onto a parked car in Deerfield Beach. Time estimated based on radar and nearby reports of strong wind gusts and damage.|Nearest ASOS at Pompano Beach Airpark recorded a peak wind gust of 57 mph/49 knots. Small hail (approximately 0.50 inches) was also reported from MPING with this thunderstorm.

Flash Flood, Palm Beach

When
June 19, 5:30 PM EST to 9:00 PM EST
Where
Palm Beach County, 3.96 mi WNW of Boca Raton to 3.31 mi W of Boca Raton
Cause
Heavy Rain
Reported by
Public
Coordinates
26.370, -80.140

Public reported Flash Flooding from heavy rainfall that fell in about an hour on St. Andrews boulevard near Town Center Mall in Boca Raton that left several vehicles stranded.

Flash Flood, Palm Beach

When
June 19, 5:30 PM EST to 9:00 PM EST
Where
Palm Beach County, 5.3 mi WSW of Delray Beach to 4.68 mi NW of Boca Raton
Cause
Heavy Rain
Reported by
Public
Coordinates
26.441, -80.149

Public reported street flooding with water levels rising above the sidewalks and stranding some vehicles on Jog road between Linton Boulevard and Clint Moore road.

Flash Flood, Palm Beach

When
June 19, 5:30 PM EST to 9:00 PM EST
Where
Palm Beach County, 4.64 mi SW of Delray Beach to 4.9 mi SW of Delray Beach
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
26.420, -80.120

Trained spotters reported flash flooding from 6.25 inches of rainfall that fell over a 2 hour period on area roads in West Boca near Military Trail and Pheasant Way. Several vehicles were stranded and water was approaching some homes.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2020Every state in 2020This day in weather historyWarnings in Florida, June 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 896769, 896705, 896710, 896712, 896714, 896717, 896748, 896757, 896765.